MAUDE Adverse Event Report: AESCULAP INC. TC UTERINE SCISSORS ANGLED 265MM; DUROTIP SCISSORS

AESCULAP INC. TC UTERINE SCISSORS ANGLED 265MM; DUROTIP SCISSORS
Model Number MG211R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That uterine scissors angled 265mm (product # mg211r) were used during a right periacetabular osteotomy (pao), also called a bernese or ganz procedure, on (b)(6), 2023.According to the complainant, during the procedure, the scissors broke in half.Additional information revealed that a portion of the device broke off within the patient, but was able to be successfully retrieved.Although the patient reportedly spent additional time under anesthesia due to the retrieval, the length of the delay was not specified.The complaint device has been returned to the manufacturer for evaluation.The adverse event/malfunction is filed under aic reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: d4 serial number.During inspection of the item # (b)(4) it was confirmed the scissor had broken.The serial # on the scissor was marked with (b)(4), which tells us the scissor was shipped to aesculap on july 23, 2018.The scissor is over 4.5 years old and there is no way to determine if this was manufacturing defect or was the scissors mishandled or misused.

Brand Name
TC UTERINE SCISSORS ANGLED 265MM
Common Device Name
DUROTIP SCISSORS
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley, pa 18034
GM  18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key16675607
Report Number2916714-2023-00033
Device Sequence Number5282299
Product Code LRW
UDI-Device Identifier04046964687334
UDI-Public4046964687334
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMG211R
Device Catalogue NumberMG211R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown